A female asked:
I had a shot of magnesium in the er for a migraine and went into an anaphylaxis shock. does this mean i should avoid any magnesium, even in vitamins?
1 doctor answer • 2 doctors weighed in
Allergy and Immunology 12 years experience
Hmm: there is another explanation for what happened. True anaphylaxis occurs when the body makes an antibody. Antibodies target protein (or very rarely, sugar-based structure), and not elements such as magnesium. Some exposures/medications can cause an anaphylactoid (or anaphylaxis-like) reaction, but not magnesium. Thus, more deductive processing of the events that took place is required.
Created for people with ongoing healthcare needs but benefits everyone.
353 viewsReviewed >2 years ago
Last updated Apr 2, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.